Jump to content

Meds question


KRKTS
 Share

Recommended Posts

Does anyone here take a stimulant medication for fatigue? I get so tired after having a near syncopal episode that I could sleep for a couple of hours.. and on days where the episodes are one on top of the other I can barely move and if I go to sleep I can sleep as long as 14-15 hours straight.

My Dr suggested we try a stimulant to try to combat the fatigue and gave me a trial of PROVIGIL on Friday. I tried it for the first time on Saturday and within a half an hour of taking it I fell asleep and slept for 6 hours. :huh: I took it again today and didn't fall asleep immediately but I still felt tired and draggy all day.. I'm pretty sure this is the Opposite of what this medicine is supposed to do. :(

Anyone else tried stimulants and have a wierd effect from it? or know if it's contraindicated with POTS? My GP is great about trying new things and is wonderful about research and support and all, but he still isn't that knowledgable about this condition and there isn't anyone near me that has even really heard of it.. :)

Link to comment
Share on other sites

I haven't tried Provigil, insurance wouldn't cover it. I dd have great results with Adderall for about 6 months. I was able to go, go, go during that time but it made me lose a ton of weight, so much that Dr Grubb was afraid I may have cancer. After losing so much weight I crashed hard and was very weak and worn out and the Adderall wasn't doing the trick. The docs increased the dosage, which caused me to be wide awake for days, on the third day I would crash and burn, It got to the point where I could only take the meds every other day. We tried going back to the original dosage and I was still having major sleep issues, so they eventually took me off of it. I have not tried any other stimulants.

Link to comment
Share on other sites

In some of us, the judicious use of caffeine can help with the symptoms of fatigue. This my sound simplistic but coffee is as much part of treatment plan as anything else. This is two cups in the morning to get me up and going and then one-two carbonated beverages if needed in the afternoon. This is with a doctors consent only as caffeiene is dehydrating and not a good thing when you have tachycardia. But in a few cases it can help without being detrimental (I have bradycardia too so the caffeine helps pick me up when I am sluggish). Just a suggestion- I know caffeine gets a bad rap and for most POTS people it is bad news- but not all. Good luck.

Carmen

Link to comment
Share on other sites

KRKTS,

I'm sorry to hear that you are experiencing bad fatigue. It's one of my worst symptoms, and I know how hard it can be! I take Provigil to try to combat fatigue, and it has helped me a lot. There have been a lot of threads on Provigil here, so I would suggest you do a search and read some of those.

Like you, I am able to sleep when I have taken my Provigil. Although I am still able to sleep when I've taken it, I definitely think I have more energy with it than I would without having taken it. I still need a one to two hour nap each day, but that's better than when I wasn't taking the Provigil and would sleep three to four hours each day.

Are you feeling MORE tired on the Provigil? If so, that's definitely something to talk to your doctor about. Hope that you can figure this all out...

Best Wishes,

Meghan :)

Link to comment
Share on other sites

In some of us, the judicious use of caffeine can help with the symptoms of fatigue.  This my sound simplistic but coffee is as much part of treatment plan as anything else.  This is two cups in the morning to get me up and going and then one-two carbonated beverages if needed in the afternoon.  This is with a doctors consent only as caffeiene is dehydrating and not a good thing when you have tachycardia.  But in a few cases it can help without being detrimental (I have bradycardia too so the caffeine helps pick me up when I am sluggish).  Just a suggestion-  I know caffeine gets a bad rap and for most POTS people it is bad news- but not all.  Good luck.

Carmen

Normally I'm a caffiene addict and could definitely tell the difference in my fatigue levels when I didn't drink enough. but it seemed to make the syncopal episodes more frequent.. and the fatigue was still pretty dibilitating. I caught the flu 3 weeks ago and the taste of pop was just to sticky sweet for me so I switched to water and have been caffiene free for that long and now I don't notice the difference so much.. I feel pretty much like I did when I was drinking it so I'm wondering if it really helped me as much as I thought. :D

Link to comment
Share on other sites

KRKTS,

I'm sorry to hear that you are experiencing bad fatigue. It's one of my worst symptoms, and I know how hard it can be! I take Provigil to try to combat fatigue, and it has helped me a lot. There have been a lot of threads on Provigil here, so I would suggest you do a search and read some of those.

Like you, I am able to sleep when I have taken my Provigil. Although I am still able to sleep when I've taken it, I definitely think I have more energy with it than I would without having taken it. I still need a one to two hour nap each day, but that's better than when I wasn't taking the Provigil and would sleep three to four hours each day.

Are you feeling MORE tired on the Provigil? If so, that's definitely something to talk to your doctor about. Hope that you can figure this all out...

Best Wishes,

Meghan :D

It seems about the same maybe a little more tired. Although that first day I definitely took a much longer nap than what I normally would have. What is your dosage? I'm wondering if maybe he started me out really low?

Link to comment
Share on other sites

Megan and KRKTS,

I'm just about to try Provogil too. I am having some stomach probs so am waiting until after seeing the GI to start it. Glad to hear it helps you a little Megan. I'd like to know how much you have found helpful too.

Coffe also helps me, but hard on my stomach right now. I also found chocolate cover coffee beans helpful. I'd just pop a few when the "sleepies' caught up with me. However, sleeping isn't my worst fatigue. I just feel fatigued like I have had the flu or something. Weak and limited strength. Wonder if the Provogil will help this?

~Roselover

Link to comment
Share on other sites

I was on concerta for over three years, for the vasoconstrictor/BP effect with the bonus of energy & it did wonders for me for about 2 and a half years of that time. I never had an immediate crash like you describe but when it would wear off I had to make sure I was home & in bed for the most part b/c I would "crash" big time, especially when I was on a smaller dose at first. Hope things even out for you soon!

:-)melissa

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...